Drought, Creek
- When
- February 1, 12:00 AM CST to February 28, 11:59 PM CST
- Where
- Creek forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 35.903, -96.371 (the zone’s center; the record gives no point)
All of eastern Oklahoma experienced below normal precipitation during the month of February, despite several winter storms in the latter half of the month. A large portion of east central Oklahoma received below 25 percent of normal precipitation and most of northeastern Oklahoma received below 50 percent of normal values.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
All of eastern Oklahoma experienced below normal precipitation during the month of February, despite several winter storms in the latter half of the month. A large portion of east central Oklahoma received below 25 percent of normal precipitation and most of northeastern Oklahoma received below 50 percent of normal values. As a result, severe drought (D2) conditions continued across portions of Pawnee, Osage, Creek, and Tulsa Counties during February. Monetary damage estimates resulting from the drought were not available.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jan 31, 11:50 PM CST, 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1150 PM CST SAT JAN 31 2015 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. INITIALLY IFR CEILINGS/VISIBILITY IN RAIN. RAIN ENDING AND CEILING RISING AROUND TIME OF FRONTAL PASSAGE. BECOMING VERY WINDY POST FRONT WITH WEST-NORTHWEST WINDS 20KTS WITH OCCASIONAL GUSTS IN EXCESS OF 30 KTS. && .PREV DISCUSSION... /ISSUED 923 PM CST SAT JAN 31 2015/ ..UPDATE... DISCUSSION... AREAS OF LIGHT TO MODERATE RAIN WILL CONTINUE TO SPREAD ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS OVERNIGHT. HALF INCH PRECIPITATION AMOUNTS WILL BE COMMON WITH LOCALLY HIGHER TOTALS IN A FEW AREAS. UPDATE SENT TO MODESTLY INCREASE QPF AMOUNTS AND TWEAK TEMPS GIVEN LATEST TRENDS. NO OTHER SIGNIFICANT CHANGES AT THIS TIME. && .PRELIMINARY POINT TEMPS/POPS... TUL 42 45 17 36 / 100 30 0 0 FSM 44 50 23 40 / 100 80 0 0 MLC 46 49 20 38 / 100 60 0 0 BVO 40 41 15 35 / 100 30 10 0 FYV 42 46 17 35 / 100 70 10 0 BYV 41 46 18 35 / 100 80 10 0 MKO 44 48 18 37 / 100 50 0 0 MIO 41 45 17 34 / 100 50 10 0 F10 44 46 18 37 / 100 40 0 0 HHW 48 55 23 41 / 100 70 0 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...05 LONG TERM....05 AVIATION...21
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
434 PM CST SAT JAN 31 2015
ARZ001-002-010-011-019-020-029-OKZ049-053>076-011130-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
434 PM CST SAT JAN 31 2015
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TONIGHT.
HEAVY RAIN.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...THIS EVENING IN EASTERN OKLAHOMA...
AFTER MIDNIGHT IN NORTHWEST ARKANSAS.
DISCUSSION...
AREAS OF LIGHT TO MODERATE RAIN WILL OVERSPREAD THE REGION TONIGHT
IN RESPONSE TO AN APPROACHING UPPER LEVEL STORM SYSTEM. WIDESPREAD
RAINFALL AMOUNTS AROUND ONE HALF INCH WILL BE LIKELY WITH LOCALLY
HIGHER AMOUNTS APPROACHING AN INCH POSSIBLE IN A FEW AREAS.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY...VERY HIGH FIRE WEATHER POTENTIAL...HIGH WIND POTENTIAL.
MONDAY AND TUESDAY...NO HAZARDS.
WEDNESDAY AND THURSDAY...WINTER WEATHER POTENTIAL.
FRIDAY...NO HAZARDS.
EXTENDED DISCUSSION...
STRONG NORTHWEST WINDS BEHIND A COLD FRONT SUNDAY WILL PRODUCE
GUSTS TO NEAR 35 MPH AT TIMES ACROSS EASTERN OKLAHOMA. THE STRONG
WINDS AND DRIER AIR WORKING ITS WAY INTO THE REGION BEHIND THE
FRONT WILL RAISE FIRE WEATHER CONCERNS. HOWEVER...THESE SAME AREAS
WILL RECEIVE RAINFALL TONIGHT...AND THIS WILL MORE THAN LIKELY
LIMIT THE THREAT OVERALL.
THE POTENTIAL FOR WINTRY WEATHER WITH SOME IMPACTS REMAINS WITH
THE NEXT FRONT AND UPPER STORM SYSTEM FORECAST TO SWEEP ACROSS
THE PLAINS THE MIDDLE OF NEXT WEEK. HOWEVER...UNCERTAINTY IN THE
DETAILS REMAINS HIGH...SO CHECK BACK FOR UPDATES TO THE FORECAST
AS THIS TIME GETS CLOSER.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.The national radar mosaic for the moment the first event began.
4 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2015Every state in 2015This day in weather historyWarnings in Oklahoma, February 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 558140, 558141, 558142, 558143.